Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have symptoms of low blood sodium. what can be done?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Symptoms of low blood sodium
Posted Sat, 27 Jul 2013 in General Health
Answered by Dr. Kerry Pottinger 41 minutes later
The symptoms of a low blood serum include nausea and vomiting, headache, confusion, fatigue and loss of appetite. Also, restlessness, irritability and muscle weakness may be present. Muscle spasms, cramps and seizures may also occur.

The severity of the symptoms are related to the level of sodium. The lower the sodium, the more prominent the symptoms will be. The most serious symptoms involve the brain. The low sodium causes water to enter the brain. It may swell within the rigid skull and it then becomes squeezed and seizures may occur. The faster the sodium falls the more severe the symptoms will be. A low sodium that has occurred slowly may be reasonably well tolerated.

I hope this has helped you. If you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor